Alert archive / Tennessee / Flash Flood Warnings in 2001

Flash Flood Warning 35, NWS Nashville, TN

October 13, 2001Hickman County, Humphreys County, Tennessee

NWS Nashville, TN issued this flash flood warning at Oct 13, 2001, 8:58 PM CDT for Hickman County, Humphreys County, Tennessee. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2001, 8:58 PM CDT (01:58 UTC)
Expired
Oct 13, 2001, 10:30 PM CDT
In force
92 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Hickman County, TN, Humphreys County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 432 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
432 m²/s²
0-3 km storm-relative helicity
584 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 140202
FFWBNA
TNC081-085-140330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
858 PM CDT SAT OCT 13 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HICKMAN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CENTERVILLE
  HUMPHREYS COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WAVERLY

* UNTIL 1030 PM CDT

* AT 853 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE  
RAIN FROM WAVERLY TO BUCKSNORT TO CENTERVILLE MOVING NORTHEAST AT 35 
MPH.

SEVERAL ROADS ARE ALREADY FLOODED ACROSS HICKMAN AND HUMPHREYS 
COUNTY.  ANOTHER HALF INCH TO AS MUCH AS 1 INCH WILL FALL THROUGH 
1030 PM CDT. THIS WILL LEAD TO FURTHER FLOODING...ESPECIALLY ON   
SECONDARY ROADS AND LOW LYING AREAS. 

.IF YOU LIVE NEAR STREAMS, RIVERS OR CREEKS...MOVE TO HIGHER GROUND. 
NEVER EVER TRY TO CROSS A FLOODED ROADWAY. 
$$
LAT...LON 3568 8775 3568 8736 3590 8743 3620 8755
          3623 8796
JDG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 8:50 PM CDT, 8 minutes earlier.

Area forecast discussion, Oct 13, 8:50 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
850 PM CDT SAT OCT 13 2001

EVENING WEATHER SHIFTED FROM POSSIBILITY OF SEVERE STORMS TO A
FLOODING SITUATION. ABUNDANT MOISTURE AND PLENTY OF WIND
ENERGY...BUT INSTABILITY LACKING. EVENING SOUNDING SHOWED POWERFUL
VEERING WIND FIELD...WITH A MERE 24 J/KG CAPE. ZONES WERE ALREADY
UPDATED TO REMOVE SEVERE AND REDUCE WORDING TO SHOWERS WITH JUST A
FEW THUNDERSTORMS.

SURFACE MAP HAS A TROUGH ALONG TN RIVER...MARKING BACK EDGE OF
HEAVIEST RAIN. MAIN FRONT FROM NEAR ST LOUIS...SOUTHWEST ACROSS AR.
UPPER LOW SPINNING FROM EAST TX...SETTING OFF SOME NEW SHOWER AND
THUNDERSTORM DEVELOPMENT IN SOUTHWEST AR AND LA.

MODELS INDICATED VERY STRONG LOW LEVEL MOISTURE CONVERGENCE OVER
WESTERN MID TN THIS EVENING...AND THIS AXIS WILL WEAKEN JUST
SLIGHTLY AS IT SLOWLY MOVES TO THE PLATEAU OVERNIGHT. FLOODING
CONDITIONS WILL GRADUALLY SUBSIDE OVERNIGHT...ALTHOUGH RUNOFF WILL
PROLONG SOME OF THE ON-GOING FLOODING LATE THIS EVENING.

SO FAR...MOST OF THE PROBLEMS HAVE BEEN IN AREAS THAT RECEIVED THE
MOST SIGNIFICANT RAINFALL DURING THE PAST FEW DAYS...IN THE
WESTERN-MOST COUNTIES OF MID TN. SO...AS THE BATCH OF HEAVIEST
RAINFALL MOVES EASTWARD...FEWER FLOODING PROBLEMS ARE EXPECTED.
FARTHER EAST...MAIN CONCERN WILL BE URBAN STREET FLOODING.

NO ADDITIONAL UPDATES PLANNED THIS EVENING. IF ANY ARE ISSUED...WILL
BE ONLY MINOR ADJUSTMENTS.

.BNA...FLASH FLOOD WATCH ALL OF MIDDLE TENNESSEE EXCEPT CUMBERLAND
       PLATEAU UNTIL 4 AM.

SH

In the hours before

Local storm report, Oct 13, 7:19 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
719 PM CDT SAT OCT 13 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    CLIFTON                   TN   FLOOD
10/13/01   WAYNE                          TRAINED SPOTTER REPORTED
                                          FLOODING ALONG EAGLE CREEK
                                          AND AT THE INTERSECTION OF
                                          114 AND HIGHWAY 64

0723 PM    CAMDEN                    TN   FLOOD
10/13/01   BENTON                         TRAINED SPOTTER REPORTED
                                          SMALL STREAMS OVER BANKS
                                          AND SEVERAL ROADS FLOODED
                                          IN CAMDEN AND BIG SANDY

SH

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 7:50 PM CDTFlash Flood WarningOHXDickson3 hr

Nearby

Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.